Abnormal heart rhythms, chest pain, choking sensation, … all these symptoms can be caused by ingesting supplements food and are not to be taken lightly.
According to a recent study published in the New England Journal of Medicine, the consumption of dietary supplements of all kinds (plants, vitamins, minerals, …) could be very hazardous to health. This could even lead some patients to have to go in to the hospital, as is the case of 23,000 patients in the United States, reports Science & Avenir.
Whether they are abnormal heart rhythms, chest pain or a feeling of suffocation, these symptoms are present after the ingestion of these pills are not to be taken lightly.
The scientists, coordinated by Dr Andrew Geller US Centers for Disease Control and Prevention (CDC) analyzed the reasons for the consultations American patients came to present themselves to emergencies between 2004 and 2013 in sixty consultations emergency. Result: 23,000 of those visits were due to taking these supplements, sometimes by older people and even by children. Among these visits, over 2,000 were monitored for hospitalization. The researchers took the opportunity to remember that it is better to consult your doctor before taking and not to such products within reach of older people and especially children.